Reactions 1704, p331 - 2 Jun 2018 DRESS syndrome: case report A 16-year-old boy developed DRESS syndrome during treatment with ranitidine [route, indication and dosage not stated]. The boy, who had a history of tetralogy of Fallot received extensive treatment for Streptococcus mitis infective endocarditis in the hospital and eventually underwent a pulmonary valve replacement. Eighteen days after the pulmonary valve replacement, he developed a facial oedema, progressively extensive maculopapular exanthema with pronounced petechial and purpuric lesions on the limbs and mild mucosal involvement. He had fever and palpable cervical lymphadenopathy. Over the next 72 hours, he developed eosinophilia, leucopenia, renal impairment and deranged liver function. He had received numerous medications in the five weeks prior to the onset of exanthema. In the first two weeks of admission, he was started on vancomycin, meropenem, rifampicin, gentamicin and ceftriaxone. Three weeks prior to the onset of skin eruption, he received ranitidine, enoxaparin sodium [enoxaparin], temazepam, ibuprofen, furosemide, spironolactone and paracetamol. A histologic examination showed perivascular inflammatory infiltration and eosinophils, which were consistent with a drug eruption. His virus and bacteria serology investigations were unremarkable. A definite diagnosis of DRESS syndrome was made on the basis of a RegiSCAR score of 6. All of the boy’s medications were discontinued, five days following the onset of DRESS. He received treatment with topical steroids. This led to a complete resolution of DRESS syndrome after three weeks. Nine months later, he underwent intradermal tests (IDT) and patch test (PT) with all enlisted medications for identifying the aetiology of his DRESS syndrome. A delayed IDT with ranitidine (1:100 dilution) resulted in a focal papulovesicular eruption at 96 hours with a crescendo effect after 48 hours. The PT also resulted in a strong positive reaction to ranitidine. On the basis of the clinical features (RegiSCAR criteria), temporal relationship, biopsy findings and remarkably positive IDT and PT to ranitidine, he was diagnosed with ranitidine-induced DRESS syndrome. Author comment: "He was diagnosed with DRESS syndrome due to ranitidine based on the temporal relationship, clinical features (RegiSCAR criteria), biopsy outcome, and crucially the dual positive IDT and PT to Watts TJ, et al. DRESS Syndrome Induced by Ranitidine. Journal of Allergy and Clinical Immunology: In Practice 6: 1030-1031, No. 3, May-Jun 2018. Available from: URL: http://doi.org/10.1016/j.jaip.2017.09.019 - United Kingdom 803323711 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera